Patient: I’m 23 and am on low hormone birh control pills. I have always heard that if you miss a pill you should use a backup method for two weks, but on the info packet with the pills it says you do not have to unless you miss two pills in a row. I missed a pill about a month ago. I took two the next day and did not use back up method. Also missed one a couple days later, but took two the next day also. I started my period about 5 days early and it lasted through the usual time, so about ten days total but it was really light, which is unusual for me. I have been on two antibiotics for staph infection for the past week. I had been feeling a little sick to my stomach before hand and read on the bottle that you should not take while pregnant or if you suspect pregnancy. So me being paranoid took a home pregnancy test that night before I took the first dose. It came back negative, but was a cheap brand and I read taking at night could give a false negative. I assumed I was just paranoid and not pregnant. Now I’m having unusual symptoms. At first, actually the day before getting the antibiotics, The taste of my usual toothpaste almost gagged me. A few days later I felt sick after eating. I feel extremely bloated, have really bad heartburn alot, feel sick to my stomach usually when I get up if I have not eaten, extremely tired (slept 14 hours today), kinda dizzy sometimes, constantly have to pee. Convinced I was pregnant, I took another test tonight which came back negative. Still about 5 days before my expected period. Can I be pregnant or are these symptoms associated with antiobiotics?
Doctor: The symptoms that you have described could be most probably related to the antibiotics that you have been taking. I do u nderstand that you are concerned about being pregnant and it is but natural. Usually a urine pregnancy test confirms pregnancy within two weeks of conception. Since your tests have come back negative, there is a less likely chance that you may be pregnant, however you may want to repeat the test if you miss your periods. Hope the information helps, take care.